Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

I'm a 62 year old man infected w/ both HIV

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 3056 Questions
Question
I'm a 62 year old man infected w/ both HIV
as well as HepC I moved back to AZ after in in SF for 30 some years I was diagnosed w/ both in 2007 I am on SSDI & expected to exist on $7!00 per month plus full bone medical i have undergone two full i interferogn/ribovirin regimens neither being successful I am now presently on a regimeo new drug called Zepatier & am only 3 weeks into the treatment! I havent d srank alcohol in yearso have a history of drug abuse but am presently substance free! Since starting on the Zepatier I am experiencing belly bloating my legs & feet are extryemely swollen & I have chronic diarrhea is my liver finally failing me?
Posted Fri, 1 Dec 2017 in Medicines and Side Effects
 
 
Answered by Dr. Panagiotis Zografakis 1 hour later
Brief Answer:
investigation is required

Detailed Answer:
Hello,

the information is not enough to assess your liver status. If the symptoms evolved after starting zepatier then the drug can be the cause. As many as 10% of patients receiving zepatier may experience diarrhea. Swollen legs and bloating require further testing as they cannot (normally) be attributed to the drug.

You should start by visiting your primary care physician for clinical examination. The doctor can detect abdominal fluid collection (ascites) and may get a good idea whether your heart is functioning well or not. Potential causes (besides cirrhosis) include heart failure, low albumin levels (due to proteinuria for example), drug side effects.

Important tests to do include a urinalysis (to detect increased proteins in the urine) and perhaps a 24 hour urine collection to test for proteins, serum albumin levels, a heart echo (to exclude heart failure) and a careful review of your medications to estimate the probability of a side effect.

Regarding your diarrhea further testing is required by an infectious diseases specialist as HIV and its complications may be related to it.

I hope you find my comments helpful!
Kind Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor